Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 32, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2002, 7:35 AM CDT for Mills County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2002, 7:35 AM CDT (12:35 UTC)
- Expired
- Jul 5, 2002, 11:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Mills County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 051235
FFWFTW
TXC333-051630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
734 AM CDT FRI JUL 5 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MILLS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1130 AM CDT.
* AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM DEMOCRAT TO GOLDTHWAITE...MOVING NORTH AT 25
MPH. RADAR ESTIMATES INDICATE THAT 1 TO 3 INCHES OF RAIN HAS
FALLEN SINCE 4 AM.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3152 9890 3130 9849 3143 9829 3171 9850
3168 9872What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:55 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 5, 3:55 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 355 AM CDT FRI JUL 5 2002 SHOWERS AND THUNDERSTORMS CONTINUE OVER SOUTH TEXAS...AND THE HILL COUNTRY EARLY THIS MORNING. MOST OF THIS ACTIVITY IS DISSIPATING AS IT APPROACHES THE SOUTHWESTERN ZONES. STILL EXPECT SOME SHOWERS AND STORMS TO AFFECT NORTH TEXAS TODAY. THE BEST COVERAGE WILL BE IN THE SOUTHWEST WITH ONLY SCATTERED AFTERNOON/EVENING STORMS ANTICIPATED IN THE EAST. UPPER RIDGE WILL CONTINUE TO BUILD WESTWARD THROUGH EARLY NEXT WEEK...AND ONLY SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS ARE EXPECTED. DIFLUENT NORTHERLY FLOW WILL SET UP OVER THE REGION BY MID WEEK WITH A WEAK COLD FRONT PROGGED TO CROSS THE RED RIVER TUESDAY NIGHT INTO WEDNESDAY. THIS WILL BRING A SLIGHTLY BETTER CHANCE OF RAIN AND THUNDERSTORMS TO NORTH TEXAS. SOME LOW CLOUDS EARLY THIS MORNING...MAINLY IN THE WEST AND CENTRAL SECTIONS WILL QUICKLY BURN OFF. TEMPERATURES WILL WARM INTO THE UPPER 80S AND LOWER 90S. A SLIGHT WARMING TREND IS IN STORE THE NEXT FEW DAYS WITH TEMPERATURES REACHING THE LOWER AND MID 90S. HUMIDITY WILL REMAIN HIGH AND AFTERNOON HEAT INDEX VALUES WILL APPROACH THE TRIPLE DIGITS...ESPECIALLY IN THE SOUTH. FCSTID = 79 DFW 91 73 92 74 / 30 30 20 20 ACT 93 73 94 75 / 30 30 20 20 PRX 90 72 90 73 / 20 20 20 20 DTO 90 72 91 73 / 30 30 20 20 TKI 90 72 91 73 / 30 30 20 20 DAL 91 73 92 74 / 30 30 20 20 TRL 90 72 90 73 / 20 20 20 20 CRS 91 73 92 75 / 20 20 20 20 TPL 93 73 94 75 / 30 30 20 20 .FWD...NONE.
In the hours before
Special weather statement, Jul 5, 5:20 AM CDT, 2 hours 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 520 AM CDT FRI JUL 5 2002 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY. THESE SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING EAST OF A KILLEEN...TO JACKSBORO LINE...AND ANYTIME TODAY ACROSS THE WEST. LOCALLY HEAVY RAIN...CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO 35 MPH WILL BE THE WEATHER HAZARDS FROM THESE STORMS. THIS ACTIVITY WILL DISSIPATE AROUND SUNSET.
Special weather statement, Jul 5, 5:50 AM CDT, 1 hour 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 550 AM CDT FRI JUL 5 2002 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY THROUGH THIS EVENING. LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING WILL OCCUR WITH SOME OF THESE STORMS. WIND GUSTS TO 35 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. MOST OF THIS ACTIVITY WILL DISSIPATE AROUND SUNSET.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:27 AM CDT | Flash Flood Warning | FWD | Lampasas | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.